Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 19, NWS Little Rock, AR

November 15, 2005Arkansas County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 15, 2005, 2:49 PM CST for Arkansas County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 2:49 PM CST (20:49 UTC)
Expired
Nov 15, 2005, 3:30 PM CST
In force
41 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 7:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 152049
TORLZK
ARC001-152130-
/O.NEW.KLZK.TO.W.0019.051115T2049Z-051115T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 330 PM CST

* AT 247 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  NORTHWEST OF GILLETT...MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE DE WITT...GILLETT AND ST. CHARLES.

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3423 9151 3416 9146 3410 9143 3419 9108
      3432 9104 3435 9110 3439 9115

$$

44
2 follow-up statements
000 
WWUS54 KLZK 152105
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CST TUE NOV 15 2005

ARC001-152130-
/O.CON.KLZK.TO.W.0019.000000T0000Z-051115T2130Z/
ARKANSAS AR-
303 PM CST TUE NOV 15 2005

...A TORNADO WARNING CONTINUES UNTIL 330 PM CST FOR EAST CENTRAL
ARKANSAS COUNTY...

AT 303 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO NEAR LAGRUE SPRINGS...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE ETHEL...WEBER AND PARTS OF THE 
WHITE RIVER NATIONAL WILDLIFE REFUGE.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3428 9128 3419 9122 3419 9108 3432 9104
      3436 9111

$$

44
000 
WWUS54 KLZK 152130
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CST TUE NOV 15 2005

ARC001-152138-
/O.EXP.KLZK.TO.W.0019.000000T0000Z-051115T2130Z/
ARKANSAS AR-
330 PM CST TUE NOV 15 2005

...THE TORNADO WARNING FOR EAST CENTRAL ARKANSAS COUNTY EXPIRES AT
330 PM CST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED AWAY FROM ARKANSAS 
COUNTY. 

LAT...LON 3428 9128 3419 9122 3419 9108 3432 9104
      3436 9111

$$

55

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 15, 4:30 AM CST, 10 hours 19 minutes earlier.

Area forecast discussion, Nov 15, 4:30 AM CST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CST TUE NOV 15 2005

...MAJOR SEVERE WEATHER OUTBREAK POSSIBLE TODAY...
...VERY WINDY CONDITIONS TODAY AND EARLY TONIGHT...
...SHARPLY COLDER TEMPERATURES TONIGHT...

.SHORT TERM...TODAY THROUGH FRIDAY
BIG CHANGE IN THE WEATHER FOR ARKANSAS TODAY. WARM FRONT HAS MOVED
JUST NORTH OF THE STATE EARLY THIS MORNING. STRONG SOUTHERLY WINDS
ARE BLOWING ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. A
FEW SHOWERS AND THUNDERSTORMS WERE LEFT OVER THE EXTREME NORTHERN
SECTIONS BEFORE DAWN. A VIGOROUS CANADIAN COLD FRONT WILL SWEEP
ACROSS THE STATE TODAY AND BRING SOME OF THE COLDEST AIR SO FAR
SEASON INTO THE AREA. CONDITIONS WILL BECOME MOIST AND VERY UNSTABLE
AS THE MORNING PROGRESSES AND THE FRONT APPROACHES. WIDESPREAD
SHOWERS AND THUNDERSTORMS FORECAST FOR TODAY WITH A MAJOR SEVERE
WEATHER OUTBREAK POSSIBLE...INCLUDING SOME TORNADOES. WITH STRONG
WINDS BOTH AHEAD AND BEHIND THE FRONT...HAVE ISSUED A WIND ADVISORY
FOR ALL SECTIONS FOR TODAY. TEMPERATURES WILL FALL SHARPLY BEHIND
THE FRONT WITH READINGS FALLING FROM THE 60S TO THE 40S OVER THE
NORTHERN SECTIONS DURING THE DAY. RAINFALL SHOULD END FROM THE
NORTHWEST EARLY THIS EVENING AS HIGH PRESSURE BUILDS IN.
TEMPERATURES SHOULD FALL TO FREEZING OR BELOW OVER ABOUT THE
NORTHERN HALF OF THE FORECAST AREA TONIGHT. A CHILLY DAY WILL BE ON
TAP FOR WEDNESDAY WITH READINGS ONLY IN THE 40S AND 50S.
TEMPERATURES SHOULD BE AT FREEZING OR BELOW FOR ALL PARTS OF THE
FORECAST AREA WEDNESDAY NIGHT. COOL AND DRY CONDITIONS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM.
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
UPPER PATTERN WILL FEATURE A BIG RIDGE IN THE WEST AND MEAN TROF IN
THE EAST WITH SEVERAL SHORT WAVES IN NORTHWEST FLOW SWINGING THROUGH
THE AREA BETWEEN THESE SYSTEMS. EACH SHORT WAVE WILL HAVE A LITTLE
MOISTURE WITH IT BUT THE GULF NEVER OPENS UP SO DO NOT EXPECT MUCH
MORE THAN AN INCREASE IN CLOUDS WITH THE SHORT WAVES AND NO
MENTIONABLE CHANCE OF RAIN. EACH SHORT WAVE WILL BRING A REINFORCING
COLD FRONT THROUGH THE AREA SO THIS SHOULD KEEP TEMPS RATHER
CONSISTENT THROUGH THE PERIOD. MINS SHOULD BE MOSTLY IN THE 30S AND
MAXES IN THE 50S TO LOWER 60S.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  71  35  52  30 /  80  20   0   0
HARRISON AR       63  29  45  22 /  80  10   0   0
HOT SPRINGS AR    72  35  52  29 /  80  20   0   0
PINE BLUFF AR     75  36  53  30 /  80  30  10   0
MOUNTAIN HOME AR  63  30  45  23 /  80  10   0   0
MONTICELLO AR     79  38  54  31 /  80  40  10   0
SEARCY AR         69  34  50  28 /  80  20   0   0
MOUNT IDA AR      71  35  52  29 /  80  10   0   0
RUSSELLVILLE AR   68  33  50  27 /  80  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM TUESDAY FOR ARZ003-ARZ004-ARZ005-ARZ006-
ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-ARZ023-
ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-
ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-
ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-
ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...22 / LONG TERM....29
Hazardous weather outlook, Nov 15, 1:00 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CST TUE NOV 15 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
100 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SERIOUS SEVERE WEATHER IS EXPECTED IN EASTERN ARKANSAS THIS
AFTERNOON WITH THE POSSIBILITY OF WIDESPREAD DAMAGING WIND AND
SIGNIFICANT TORNADOES.

AT 1 PM...A STRONG COLD FRONT EXTENDED FROM NEAR ASH FLAT TO HOT
SPRINGS AND TEXARKANA. THE FRONT WILL CONTINUE MARCHING THROUGH THE
EASTERN HALF OF THE STATE THIS AFTERNOON. AHEAD OF THE FRONT...THERE
IS VERY STRONG WIND SHEAR...OR WINDS CHANGING DIRECTION WITH HEIGHT.
THIS STRONG WIND SHEAR...IN COMBINATION WITH WARM MOIST AIR OVER
EASTERN ARKANSAS... WILL SET THE STAGE FOR SEVERE WEATHER OVER
EASTERN ARKANSAS THIS AFTERNOON. MAIN CONCERNS ARE DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE SEVERE WEATHER
CONCERNS WILL DECREASE LATE THIS AFTERNOON...AFTER THE COLD FRONT
EXITS THE STATE.

BEHIND THE FRONT...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE
EARLY EVENING HOURS. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM. GUSTY
WINDS WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE DECREASING
TOWARDS MORNING.

TEMPERATURES WILL COOL BEHIND THE FRONT TONIGHT...AND WITH STRONG
WINDS...WILL COMBINE FOR WIND CHILL VALUES IN THE 30S IN THE
NORTHWEST AND 40S IN OTHER AREAS.

TEMPERATURES WILL CONTINUE FALLING TONIGHT. MUCH OF NORTHWESTERN
ARKANSAS WILL HAVE TEMPERATURES AT OR BELOW FREEZING BY DAYBREAK
WEDNESDAY AND MOST OTHER AREAS WILL HAVE LOWS IN THE 30S.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL SETTLE INTO ARKANSAS BY LATE WEDNESDAY INTO
WEDNESDAY NIGHT. THE ENTIRE AREA IS EXPECTED TO HAVE A FREEZE
WEDNESDAY NIGHT AND MANY AREAS WILL HAVE A HARD FREEZE. THIS
ALONG WITH LITTLE OR NO WIND WILL RESULT IN KILLING FROST IN ALL
AREAS. FROST IS LIKELY FOR THURSDAY NIGHT AS WELL.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY IN EASTERN ARKANSAS THIS
AFTERNOON.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

58

In the hours before

Local storm report, Nov 15, 2:36 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     PINE BLUFF              34.21N 92.02W
11/15/2005                   JEFFERSON          AR   TRAINED SPOTTER

            POSSIBLE TORNADO REPORTED...WITH TREES DOWN IN TOWN...AND
            PENNY SIZED HAIL.

&&

58
Local storm report, Nov 15, 2:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             REDFIELD                34.44N 92.18W
11/15/2005  0.75 INCH        JEFFERSON          AR   LAW ENFORCEMENT

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:33 PM CSTSevere Thunderstorm WarningLZKNewton42 min
Nov 14, 10:04 PM CSTSevere Thunderstorm WarningLZKMarion, Searcy41 min
Nov 14, 10:43 PM CSTSevere Thunderstorm WarningLZKBaxter32 min
Nov 15, 3:21 AM CSTWind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr
Nov 15, 10:05 AM CSTSevere Thunderstorm WarningLZKConway, Pope, Van Buren40 min
Nov 15, 10:45 AM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren45 min
Nov 15, 11:33 AM CSTSevere Thunderstorm WarningLZKFulton57 min
Nov 15, 11:55 AM CSTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White65 min
Nov 15, 12:08 PM CSTSevere Thunderstorm WarningLZKIndependence, Stone37 min
Nov 15, 12:17 PM CSTSevere Thunderstorm WarningLZKFaulkner, Pulaski, Saline43 min
Nov 15, 12:24 PM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline51 min
Nov 15, 12:31 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring29 min
Nov 15, 12:34 PM CSTSevere Thunderstorm WarningLZKCalhoun, Ouachita41 min
Nov 15, 1:01 PM CSTSevere Thunderstorm WarningLZKJackson44 min
Nov 15, 1:03 PM CSTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring27 min
Nov 15, 1:06 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski39 min
Nov 15, 1:29 PM CSTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson61 min
Nov 15, 1:45 PM CSTSevere Thunderstorm WarningLZKPrairie45 min
Nov 15, 1:46 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski44 min
Nov 15, 2:12 PM CSTSevere Thunderstorm WarningLZKBradley48 min
Nov 15, 2:20 PM CSTTornado WarningLZKJefferson25 min
Nov 15, 2:44 PM CSTSevere Thunderstorm WarningLZKDrew46 min
Nov 15, 2:46 PM CSTSevere Thunderstorm WarningLZKArkansas29 min
Nov 15, 3:38 PM CSTSevere Thunderstorm WarningLZKDesha23 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.